A simple characterization of majority rule

Donald E. Campbell, Jerry S. Kelly

Research output: Contribution to journalArticle

38 Scopus citations

Abstract

Assuming an odd number of voters, E. S. Maskin recently provided a characterization of majority rule based on full transitivity. This paper characterizes majority rule with a set of axioms that includes two of Maskin's, dispenses with another, and contains weak versions of his other two axioms. It allows the number of voters to be odd or even.

Original languageEnglish (US)
Pages (from-to)689-700
Number of pages12
JournalEconomic Theory
Volume15
Issue number3
DOIs
StatePublished - May 2000

Keywords

  • IIA
  • Majority
  • Pareto
  • Single-peaked
  • Transitivity

ASJC Scopus subject areas

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'A simple characterization of majority rule'. Together they form a unique fingerprint.

Cite this